Last year, I had a tic in my right eye. I was forcefully blinking my right eye and did this numerous times during the day. It was there for five months. After that, I did yoga, meditation, and breathing exercises to diminish the tic. I have been living with this pain, which has now become chronic. I have also developed difficulty when moving the right eye. I have consulted many ophthalmologists who advised that my eyes are clinically fine. However, one of them recommended a CT scan and MRI. I did both the tests, and the results came out normal. He said it was retrobulbar neuritis (as a rule of exclusion) and prescribed me a tablet of Prednisolone. After that, I have never taken medicine. I again consulted two neurologists. One prescribed me an antidepressant I took for one month, with no significant effect. The other doctor recommended that I do another MRI with contrast. I did that, and the report came out normal too. The eye muscle and nerve appeared normal. The neurologist referred me to an ENT specialist because she also found a mucosal thickening in my right maxillary sinus. She thought it might be the leading cause.
I visited the ENT specialist, who said that it is not possible for the mucosal thickening (in the feature of a cyst) to cause eye pain as they are far from each other. I will be getting the cyst removed in the coming weeks. For the eye pain and difficulty with right eye movement, he prescribed me the following tablet Duprex (Duloxetine) for two months, tablet Lyrica for one month, tablet Epitomax for three months, and tablet Magnesium for three months. I have been reading about these medicines, and the side effects scare me. I wonder if these can be taken together. Based on the explanation, I would like to know what is happening to me and how this can be treated. Also, can I take the four medicines mentioned above simultaneously, and what about their side effects? I am not diabetic, and I do not have hypertension. I am physically active and healthy.
Welcome to icliniq.com.
I understand your concern.
According to your description, you have pain in your right eye. I guess it is not only in the eye but in the back of the eye. I would like to know more about the pain in detail, like the nature of pain, such as pressure-like, throbbing, continuous, or severe pain. The good thing is that you have been investigated, local ocular diseases have been ruled out, and CT (computed tomography) scan and MRI (magnetic resonance imaging) have not revealed any abnormality. An ENT review has also been done.
Now we are left behind with neurogenic pain, and most likely, it is neurogenic in origin. The cause will be migraine and a rare chance of temporal arteritis (inflammation of blood vessels in the temporal region). An ESR (erythrocyte sedimentation rate) test will rule out this. Tablet Duloxetine (Cymbalta) may help you reduce the pain. It will be a good idea to continue it for four weeks before trying anything else. I suggest you continue this and chart out the severity, duration, nature, and occurrence of pain for better evaluation. For now, continue as before and review after two to three weeks.
Thank you for the reply.
The nature of the pain is dull. Rarely, it can be throbbing, but generally, it is dull and constant. Therefore, I do not feel much discomfort while eating, playing sports, or doing something fun or engaging. I have already taken an ESR and attached it to the previous query. The report came out normal. I will continue taking Duprex capsules for four weeks, as you suggested. After four weeks, is it safe to combine capsule Duprex, Lyrica, and Epitomax? I also feel that my right upper eyelid has come down slightly. Probably it is because of the nerve pain.
Welcome back to icliniq.com.
I understand your concern.
There are two tablets to be mentioned. I am sorry I did not mention the other two tablets. It is good that the ESR is normal. It does rule out trigeminal neuritis (inflammatory or autoimmune disease affecting some branches of the trigeminal nerve). Therefore, I feel it may be a good time to stop capsule Lyrica (Pregabalin) and continue capsule Duprex 30 mg (Duloxetine) and capsule Epitomax (Topiramate). We can evaluate again after a month or sooner if you feel the need. At present, there is nothing to worry about the illness. So you can safely follow this. It is also good that you are physically active. Regular physical activity is usually beneficial.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. carefully your question and would explain that your symptoms are not typical of motor neuron disease. You are right to say that this disorder is associated with other symptoms besides muscle twitching. From the other hand it does not cause sensibi... Read fullDoes twitching in the calf muscle mean I have amyotrophic lateral sclerosis?
.. completely understand your concern. First of all, ALS (amyotrophic lateral sclerosis) is a condition which requires time to diagnose especially when it is in the initial stages. You said you experience twitching in your muscles. Do you have any ot... Read fullI have headaches, eye pain and vomiting. Kindly advice.
I feel severe pain behind my eye, which normally ends with vomiting ... Hence, kindly advise me medications to reduce the pain ... Read full
Ask your health query to a doctor online?Ask a Neurologist Now